Oklahoma, 2012Damaging Winds in Oklahoma, July 26, 2012
July 26, 2012 · NWS SHV · 2 events in 1 county or zone
Scattered showers and thunderstorms developed during the late afternoon and early evening hours of July 26th across Eastern Oklahoma and Western Arkansas, as a result of two large clusters of thunderstorms and their associated outflow boundaries that affected these areas. These showers and thunderstorms became severe during the evening across McCurtain County, Oklahoma, resulting in several…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the late afternoon and early evening hours of July 26th across Eastern Oklahoma and Western Arkansas, as a result of two large clusters of thunderstorms and their associated outflow boundaries that affected these areas. These showers and thunderstorms became severe during the evening across McCurtain County, Oklahoma, resulting in several reports of downed trees near Hochatown and Broken Bow State Park. These storms also resulted in several gust fronts across McCurtain County as well as Sevier County, Arkansas, with wind gusts measured near 40 mph in Broken Bow, Oklahoma and DeQueen, Arkansas. These storms persisted during the overnight and early morning hours on the 27th, resulting in widespread 1-3 inches of rain across the severe and extreme drought stricken areas of Southeast Oklahoma and Southwest Arkansas, although no flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 5:04 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 26, 5:04 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT THU JUL 26 2012
.UPDATE...
ZONE UPDATE JUST SENT TO ADD SVR WATCH #530 FOR
PORTIONS OF EXTREME NE TX/SE OK/SW AR...IN EFFECT UNTIL 07Z
FRIDAY. BKN BAND OF CONVECTION CONTINUES TO QUICKLY DEVELOP AND
SHIFT ESE ALONG THE RED RIVER OF OK/TX...AS WELL AS WRN AR...WITH
SOME OF THIS CONVECTION BUILDING ALONG COLD POOLS WHICH ARE
PROPAGATING ESE. AIR MASS NW OF I-30 REMAINS MODERATELY UNSTABLE
WITH SFC BASED CAPES IN EXCESS OF 2500 J/KG...WHICH GIVEN THE
INFLUX OF HIGHER THETA-E OVER THESE AREAS...SHOULD SUSTAIN THIS
CONVECTION FOR SEVERAL HOURS AFTER SUNSET.
DID RAISE POPS THIS EVENING FOR THESE AREAS AS WELL...AND ADDED
SVR MENTION. ADDITIONAL UPDATES ARE POSSIBLE THIS EVENING AS THE
MESOSCALE ENVIRONMENT CONTINUES TO EVOLVE.
15
&&
.PREV DISCUSSION.../ISSUED AT 412 PM CDT THU JUL 26 2012/
THIS AFTERNOON SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE
MOVING UNDERNEATH A RIDGE OF HIGH PRESSURE ALOFT OVER THE FOUR
STATE REGION. WITH LOSS OF AFTERNOON HEATING THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIE OFF...BUT LATER DURING THE EVENING
AND OVERNIGHT A SHORT WAVE TROUGH OF LOW PRESSURE WILL BE SPREADING
TO THE SOUTHEAST INTO THE RIDGE HIGH PRESSURE ALOFT...PROVIDING
A BETTER CHANCE FOR CONVECTION ALONG AND NORTH OF THE INTERSTATE
20 CORRIDOR AND HIGHER ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR.
AS THE LOW AMPLITUDE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST
AND SOUTHEAST...THE UPPER RIDGE DEVELOPS A WEAKNESS WITH SHOWERS
AND THUNDERSTORMS CONTINUING ALONG AND NEAR A SHEAR AXIS ACROSS
THE FOUR STATE REGION ALONG AND NEAR OUTFLOW BOUNDARIES FROM
UPSTREAM THUNDERSTORMS FRIDAY. THE SHOWERS AND THUNDERSTORMS
DECREASE FRIDAY NIGHT INTO SATURDAY AS THE UPPER RIDGE REFORMS
OVER THE ROCKIES AND PLAINS AND THEN EXPANDS TO THE SOUTHEAST
ACROSS THE FOUR STATE REGION. HOT AND DRY WEATHER WILL BE A RESULT
AS THE HIGH DOMINATES THROUGH THE LAST OF THE WEEKEND AND THROUGH MUCH
OF NEXT WEEK. /06/
&&
.AVIATION...
SCATTERED CU THIS AFTN...MAINLY ALONG AND SOUTH OF I-20. SCT
CONVECTION INCHING INTO SOUTHERN CWA FROM THE SOUTH. THESE
CELLS...MOVG NE...COULD AFFECT KLKF AND KMLU LATER THIS AFTN.
SW WINDS AROUND 10 KTS...WITH A FEW GUSTS TO NEAR 20 KTS THIS AFTN.
CONTINUED SOUTHERLY LOW LVL FLOW OVERNIGHT MAY BRING MORE MVFR/PSBL
FEW IFR CIGS BACK INTO AREA LATE TONIGHT. SHOWERS AND THUNDERSTORMS
WILL LIKELY INCREASE AS WELL OVENIGHT...PARTICULARLY ACOSS PORTIONS
OF SOUTHWEST AKRANSAS....SOUTHEAST OKLAHOMA....AND NORTH CENTRAL
LOUISIANA...AS WEAK FRONTAL BOUNDARY MOVES ACROSS I-40
CORRIDOR. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 94 74 98 75 / 30 30 20 10 10
MLU 77 94 73 97 72 / 20 40 20 20 10
DEQ 75 97 73 99 71 / 50 30 20 10 10
TXK 79 96 74 99 74 / 50 30 20 10 10
ELD 75 95 72 98 72 / 30 40 20 10 10
TYR 78 94 75 96 75 / 30 20 10 10 10
GGG 78 93 75 97 75 / 20 20 10 10 10
LFK 76 95 74 96 74 / 20 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jul 26, 11:10 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT THU JUL 26 2012
ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097-108>112-
124>126-138-271100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-HARRISON-
HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-OUACHITA-RED RIVER TX-SEVIER-TITUS-UNION AR-
UNION LA-UPSHUR-WEBSTER-WOOD-
1210 PM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL TROUGH MOVING INTO THE REGION FROM THE SOUTHERN
PLAINS COULD RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS MOVING
INTO THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT. WHILE AN ISOLATED
STRONG STORM CANNOT BE RULED OUT...THE STRONGEST THUNDERSTORMS SHOULD
STAY NORTH OF THE REGION THROUGH THE OVERNIGHT HOURS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
REGION ON FRIDAY. THE BEST RAIN CHANCES WILL BE MAINLY NORTH OF
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA
ON FRIDAY. AGAIN...SOME OF THESE STORMS COULD BE STRONG...PRODUCING
STRONG WIND GUSTS THROUGH THE DAY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
LAZ010>013-017>022-TXZ136-137-149>153-165>167-271100-
ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-JACKSON-
LA SALLE-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-WINN-
1210 PM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
06
In the hours before
Special weather statement, Jul 26, 5:25 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU JUL 26 2012
OKZ077-270030-
MCCURTAIN-
625 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BETHEL...MOUNT HERMAN AND RINGOLD...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES EAST OF CLOUDY...OR 29 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, Jul 26, 5:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU JUL 26 2012
OKZ077-270100-
MCCURTAIN-
658 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BETHEL...HOCHATOWN...MOUNT HERMAN AND SHERWOOD...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES NORTH OF BROKEN BOW...OR 31
MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 10 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 26, 6:44 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT THU JUL 26 2012
OKZ077-270145-
MCCURTAIN-
744 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
GLOVER...GOLDEN...HOLLY CREEK...MILLERTON...OAK HILL...RUFE...
SLIM...VALLIANT AND WRIGHT CITY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF FORT TOWSON...OR 23
MILES EAST OF HUGO...MOVING EAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
05Thunderstorm Wind, McCurtain
- When
- July 26, 6:55 PM CST
- Where
- McCurtain County, Hochatown
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -94.670
A tree was downed on a home in the Lake Pine Retreat area near Hochatown, Oklahoma.
Thunderstorm Wind, McCurtain
- When
- July 26, 7:30 PM CST
- Where
- McCurtain County, Hochatown
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -94.670
A tree was downed across a roadway near Broken Bow, Oklahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387073, 387074.